Change search
ReferencesLink to record
Permanent link

Direct link
Probabilistic proofs of euler identities
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2013 (English)In: Journal of Applied Probability, ISSN 0021-9002, E-ISSN 1475-6072, Vol. 50, no 4, 1206-1212 p.Article in journal (Refereed) Published
Abstract [en]

Formulae for zeta(2n) and L-chi 4 (2n + 1) involving Euler and tangent numbers are derived using the hyperbolic secant probability distribution and its moment generating function. In particular, the Basel problem, where zeta(2) = pi(2)/6, is considered. Euler's infinite product for the sine is also proved using the distribution of sums of independent hyperbolic secant random variables and a local limit theorem.

Place, publisher, year, edition, pages
2013. Vol. 50, no 4, 1206-1212 p.
Keyword [en]
Basel problem, hyperbolic secant distribution, Euler number, tangent number, Euler's sine product
National Category
URN: urn:nbn:se:kth:diva-142523DOI: 10.1239/jap/1389370108ISI: 000330929400020ScopusID: 2-s2.0-84892739679OAI: diva2:703344

QC 20140306

Available from: 2014-03-06 Created: 2014-03-06 Last updated: 2014-03-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Holst, Lars
By organisation
Mathematics (Dept.)
In the same journal
Journal of Applied Probability

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 35 hits
ReferencesLink to record
Permanent link

Direct link